Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Blushy

Rosacea and corticosterioids

Recommended Posts

I was on prednisone for over 4 years for lupus. I also have nearly 18 other health conditions. I now have rosacea, regular acne, and I don't remember the name of the other, I tried looking it up, it's subh something, but I don't know. Anyway, after seeing my dermatologist he prescribed desonine lotion, which is a corticosteriod. I had prednisone induced diabetes and glaucome when on it. I'm scared to use this, for fear it will still absorb the steroid into the skin and therefore bloodstream. Am I wrong? Also, have any of you used this? What were your results?

I'm trying to decide on a facial cleanser. I have blonde hair/blue eyes. He says his biggest fear is melanoma. I have a lot of freckles on the shoulders etc from sun exposure when younger. He says not to wear sleveless shirts, to wear spf 55+ sunblock etc. My face is already red from lupus but the rosacea makes it worse. I'm overweight, the prednisone put over 150 lbs on me, plus underactive thyroid and cystic ovaries make that worse also. I get hot so easily and get red anyway, sweat a lot. I hate the thought of not wearing sleveless shirts. With lupus, I'm not to be in the sun anyway, but you can't avoid it.

I was just wondering if you think there's a chance of the steroid absorbing into the skin and bloodstream, what soaps you use that are gentle and effective, and what your results were, what works best for you all etc.

I have another question, if I may, also. He said some of the acne is due to excess oiliness in the skin. But I'm telling you, as I told him, I get patches of dry skin on my cheeks, eyebrows and both sides of my nose which I use an exfoliant and scrub hard to make go away. I tried every lotion imaginable and the dryness is still there. When you have excess oiliness, does it make your skin appear very dry? That sounds like a dumb question but my skin just feels totally dry, I don't understand how he thinks it's too oily. Does this make sense to anyone else??

Thanks in advanace. I'm glad to be a part of this forum and to meet others with similar situations. I hope we can help each other :)

Nice to meet everyone!!!

Debbie

Seborrheic Dermatitis That's what it is, I saw it on another post!

Share this post


Link to post
Share on other sites

oh wow!! youve really been thru alot :comfort: ... your asking if by using a steriod on your face can absorb into the bloodstream.. im pretty sure it can (i could be wrong tho?! .. i dunno 4 sure) ive never heard of desonine lotion ... but if you have rosacea it would be best to use steriods very spareingly.

for a facial cleanser you could try something like cetiphil or spectraderm .. those are very gentle on the skin

also youve probally already tried it... but what about plaquinel for your face? thats supposed to help with the red lupus rash, maybe you could try that as well

i hope that helped a little, i really hope you are able to find a workable soulution for your condition, i kno how hard and overwhelming it can be!!

good luck :D

Share this post


Link to post
Share on other sites

Corticosteriods are the worst thing to apply to rosacea. In fact there is something called steriod-induced rosacea. It will clear and calm your skin at first, but afterwords you can start a nasty cycle of flare ups and dependence on cortisone creams. If you don't believe me - go on any rosacea forum and ask that question and you will told to avoid steriods.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×